MAUDE Adverse Event Report: MEDTRONIC MEXICO CUSTOM TUBING PACK; TUBING, PUMP, CARDIOPULMONARY BYPASS

MEDTRONIC MEXICO CUSTOM TUBING PACK; TUBING, PUMP, CARDIOPULMONARY BYPASS
Model Number 10A31R2
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 10/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation summary: visual inspection showed no outward signs of damage.Pressure integrity testing was performed at 0.5 l/min with 23 psi (1189 mmhg) of backpressure for 10 minutes.During the pressure integrity test there was a leak observed at one of the "y" connectors.The leaking connection was observed under magnification and there was evidence of a void in the bond.The reason for return was confirmed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information that during use of a custom tubing pack, the customer reported a leak from the tubing connection.The customer stated the leak occurred at the flexible y connection.Patient blood loss was approximately 5cc.An unplanned blood transfusion was not required because of the blood loss from the leak.The same leak did not appear in multiple packs.The device was used to complete the procedure.There was no adverse patient effect associated with this event.Medtronic received additional information that the leak was from the tubing soft y connector.
 
Additional Manufacturer Narrative
Additional review of the event showed that the y connection was part of cardioplegia circuit, based on complaint history and risk analysis, the chance of a leak from a cardioplegia circuit resulting in a death or serious injury if this product event were to recur, in this device or a similar device, is remote.Therefore, this event did not and does not meet the reporting requirements in 21 cfr 803.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information that during use of a custom tubing pack, the customer reported a leak from the tubing connection.The customer stated the leak occurred at the flexible y connection.Patient blood loss was approximately 5cc.An unplanned blood transfusion was not required because of the blood loss from the leak.The same leak did not appear in multiple packs.The device was used to complete the procedure.There was no adverse patient effect associated with this event.Medtronic received additional information that the leak was from the cardioplegia circuit tubing soft y connector.

Brand Name
CUSTOM TUBING PACK
Common Device Name
TUBING, PUMP, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key20756718
Report Number9612164-2024-05490
Device Sequence Number9264142
Product Code DWE
UDI-Device Identifier00763000700515
UDI-Public00763000700515
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K171979
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/11/2026
Device Model Number10A31R2
Device Catalogue Number10A31R2
Device Lot Number227891284
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2024
Supplement Date Received by Manufacturer01/17/2025
Initial Report FDA Received Date11/22/2024
Supplement Report FDA Received Date01/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown